CRIXIVAN VS. VIRACEPT
Jul 22, 1997
I was on 3TC, D4T, and CRIXIVAN for 2 months. My viral load went down, but was not undetectable. The side effects due to the CRIXIVAN in my opinion were not worth the benefit of the drug. I explained to my doctor that I was not willing to take CRIXIVAN anymore. I was bloated, tired, nauseous, severe headaches , rashes, dizziness, severe bouts of the runs. My stomached swelled so badly, I really looked prego. The headaches were the worst side-effect. My doctor was very concerned that I was still taking Crixivan according to his instructions. He finally agreed to change my Protease Inhibitor to the new one called VIRACEPT. I have been on Viracept for nearly 4 months now. I have been undetectable for 3.5 months now and have no side-effects (I did have to take Imodium for the first 2 days). I felt so much better, I went back to work. My question is, why doesn't everyone start off with Viracept if they never have taken a Protease Inhibitor before. My boyfriend read that if I develop resistance to Viracept, I could go back to Crixivan, whereas if I had developed resistance to Crixivan, that would be it for me as far as Protease Inhibitors go. I have friends suffering on Crix, but their doctors don't want them to switch to Viracept? What should they do?
Response from Dr. Cohen
Not everyone has as much trouble with Crixivan as you did, and not everyone tolerates Viracept as well as you do. Therefore, you shouldn't assume that just because making a switch worked so well for you, it will necessarily be the answer for your friends. However, if your friends are really suffering as a result of Crixivan, it would be reasonable to make a switch.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Positive After Single Exposure
- Symptoms Of Severe Hiv Anxiety
- What Are Chances Of Getting Hiv If You Sleep With An Infected Person?
- What Astrological Signs Contract The Aids Virus Most?
- Are You Automatically Tested For Hiv When You Have Surgery?
- What Is Candidiasis In The Skin And Nails?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.